MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION D RIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION D RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a customer received a rhk.Approximately 3 years post implantation the hinge was noted as fractured, identified by x-ray.Dr.(b)(6) removed the hinge and replaced it.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional associated products & mdrs: (b)(4) tibial component precoat size 3 lot# 64507273, (b)(4) articular surface w/hinge post ext screw size d 12 mm ht lot# 64142752, (b)(4) all poly patella cemented 32 mm diameter lot# 64485705, (b)(4) stem extension straight 12.7 mm dia.X 30 mm length lot# 64095192, (b)(4) stem extension cemented 13 mm dia.X 60 mm length lot# 64263983.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional associated products and mdrs: 00588004012 articular surface w/hinge post ext screw size d 12 mm ht lot#: 64142752 mdr: 0001822565-2022-02285.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of returned item found signs of being implanted (gouged / nicked / wear) and the hinge post extension has striations on the shaft/ damage to the threads and the thread feature has fractured off.Visual examination of the returned hinge post found damage to the threads and a section of the threaded feature has fractured off.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The hinge post was submitted for further analysis.Analysis found fatigue striations, suggesting the fatigue failure mode.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.X-rays were provided however they were not sent for further evaluation as it would not enhance the investigation.This complaint was confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL COMPONENT OPTION D RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14573446
Report Number0001822565-2022-01651
Device Sequence Number14910816
Product Code KRO
UDI-Device Identifier00889024199132
UDI-Public(01)00889024199132(17)250131(10)64442226
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/23/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue Number00588001402
Device Lot Number64442226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2022
Supplement Date Received by Manufacturer06/07/2022
07/12/2022
08/17/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/06/2022
08/03/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown